Post # 1
I was taking generic Yaz aka Yasmin and then I switched pharmacies and the new pharmacy gave me Yaz, the real thing. I started the pack when I was supposed to and took it everyday. I didn’t take it at the same time everyday but pretty close, like at 9:30 instead of 8:30. I was REALLY stressed this month (layoffs at work, etc) and I was supposed to get my period today… The Yaz had an extra three “active” pills than Yasmin does and I took them, so I’m just assuming I’d get my period four days after the last pill, which is when it usually comes… Should I be worried?
Post # 3
I think you’re fine. Even switching generic brands can be tricky (I missed a month when switching BC) so I would wait a few days. If you are still worried after starting a new pack, go ahead and take a test.
Post # 4
I wouldn’t worry about it. Pills have different types of hormones in them and can have different effects in the body. Plus stress can change when you get your period.
Post # 5
Okay, thanks so much! I just read the post about getting pregnant on BC and I got really scared!
Post # 6
There is a slight possibility of getting pregnant when you are on BC but it is really really small. A lot of people have problems because they forget to take their pills or take them too far apart. I think that usual pills can be taken within a few hours and still be effective.
Post # 7
Keep in mind that Yasmin isnt the generic equivalent to Yaz. Yaz is a lower estrogen/prgesterone dosage of Yasmin, which is why there are less placebo pills. You’re probably fine, that same thing happened when I switched frm Yasmin to Yaz
Post # 8
- Wedding: June 2010 - New York Botanical Garden
your body can do funny things when you switch BC – especially because it’s the first month, I wouldn’t worry too much
Post # 9
Thank you for all the advice, bees! I went ahead and took a test today and it came back negative–HUGE sigh of relief. I bought a two pack and I’m going to take the other one next month if I don’t get a period (and go to the doctor regardless of what the test says).
I started my new pill pack yesterday (on time, to make sure I’m protected) so at this point, I doubt I’ll have a period (since periods on the pill are from hormone withdrawal). Unfortunately, this is yet another new type of pill, LoEstrin (or something like that).
What happened was I couldn’t get into the doctor in time for my pap smear so he called in (begrudgingly) an extra month for me. When I filled it at Walgreen’s (I usually use a mail-order service) they gave me Yaz instead of Yasmin.
And now, since I complained about Yaz killing my libido, making it impossible for me to become “wet”, and several other issues, my doctor suggested LoEstrin. So I’m really hoping this will be the right pill for me because I’m starting to feel like all this changing up is not good for my body.
But I just want to say thanks again, bees, I really really appreciate the advice!
Post # 10
Good luck with the switch! I was on LoEstrin and went to Yaz and Yaz was definitely worse for me in terms of libido. Not as good as being off the pill, but I totally hear you on the zero wetness! No amount of lube could cure me of the dreaded side effects of Yaz.
Post # 11
@JoesWifey– We use personal lubricant, not KY or anything like it. It’s more jelly-like but still water-based so it won’t negatively affect condoms. It feels really natural. It’s just generic “personal lubricant” and super cheap. :]
Post # 12
I didn’t realize that the pill could cause a reduction in wetness. Hmm better talk to my doctor. I’m on Yasmin.